MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR; SNARE, FLEXIBLE
Model Number M00562341
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A photo was provided by the physician and as per media inspection it was noted that the cautery pin was detached.This damage was likely what the customer perceived as "handle break." the reported event was confirmed.Based on the information available and the analysis performed, the most probable root cause for this problem is design inadequate for purpose since there were problems traced to design/design features of the device that do not support or interfere with the intended purpose of the device.There is an investigation in place to address this issue.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator medium hexagonal stiff snare was used in the colon during a colonoscopy procedure performed on (b)(6) 2021.During the procedure, the handle of the snare was broken on first use as they attempted to ensnare it around a polyp.Reportedly, there were no problems noted upon opening the package.In the photo provided, the handle appeared broken.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.Note: this event has been deemed an mdr-reportable event based on investigation results which revealed that the cautery pin was detached.

Brand Name
CAPTIVATOR
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12586122
Report Number3005099803-2021-05113
Device Sequence Number3787884
Product Code FDI
UDI-Device Identifier08714729019350
UDI-Public08714729019350
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberM00562341
Device Catalogue Number6234
Device Lot Number0026909744
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1